Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 10, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 23, 2014, 3:47 PM MDT for Pueblo County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2014, 3:47 PM MDT (21:47 UTC)
- Expired
- May 23, 2014, 4:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 61 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1408 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WUUS55 KPUB 232147
SVRPUB
COC101-232230-
/O.NEW.KPUB.SV.W.0010.140523T2147Z-140523T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT FRI MAY 23 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
* UNTIL 430 PM MDT
* AT 346 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PUEBLO RESERVOIR...OR 14 MILES SOUTHWEST OF PUEBLO...MOVING
NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PUEBLO...SALT CREEK...PUEBLO RESERVOIR AND PUEBLO WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR PUEBLO RESERVOIR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3806 10486 3820 10499 3842 10473 3820 10452
TIME...MOT...LOC 2146Z 233DEG 10KT 3818 10486
HAIL...1.00IN
WIND...60MPH
$$
ETP3 follow-up statements
677
WWUS55 KPUB 232157
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
357 PM MDT FRI MAY 23 2014
COC101-232230-
/O.CON.KPUB.SV.W.0010.000000T0000Z-140523T2230Z/
PUEBLO CO-
357 PM MDT FRI MAY 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN PUEBLO COUNTY...
AT 357 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PUEBLO
RESERVOIR...OR 12 MILES WEST OF PUEBLO...MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PUEBLO...SALT CREEK...PUEBLO RESERVOIR AND PUEBLO WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR PUEBLO RESERVOIR GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3806 10486 3820 10499 3842 10473 3820 10452
TIME...MOT...LOC 2157Z 226DEG 10KT 3821 10484
HAIL...1.00IN
WIND...60MPH
$$
ETP900
WWUS55 KPUB 232217
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT FRI MAY 23 2014
COC101-232230-
/O.CON.KPUB.SV.W.0010.000000T0000Z-140523T2230Z/
PUEBLO CO-
417 PM MDT FRI MAY 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN PUEBLO COUNTY...
AT 416 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PUEBLO
RESERVOIR...OR 11 MILES WEST OF PUEBLO...MOVING NORTHEAST AT 10 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PUEBLO...SALT CREEK...PUEBLO RESERVOIR AND PUEBLO WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR PUEBLO RESERVOIR...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3813 10488 3821 10494 3842 10473 3823 10458
TIME...MOT...LOC 2216Z 218DEG 10KT 3822 10482
HAIL...1.00IN
WIND...60MPH
$$
KAM726
WWUS55 KPUB 232228
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
428 PM MDT FRI MAY 23 2014
COC101-232237-
/O.EXP.KPUB.SV.W.0010.000000T0000Z-140523T2230Z/
PUEBLO CO-
428 PM MDT FRI MAY 23 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PUEBLO COUNTY
WILL EXPIRE AT 430 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3813 10488 3821 10494 3842 10473 3823 10458
TIME...MOT...LOC 2225Z 233DEG 10KT 3822 10482
$$
KAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:32 PM MDT, 15 minutes earlier.
Area forecast discussion, May 23, 3:32 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 332 PM MDT FRI MAY 23 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 332 PM MDT FRI MAY 23 2014 CURRENTLY...CONVECTION RATHER SPARSE ACROSS SOUTHERN COLORADO SO FAR THIS AFTERNOON...THOUGH AREA OF MORE VIGOROUS TSRA WASN'T TOO FAR AWAY OVER NRN NM. AIR MASS OVER THE REGION REMAINS MODERATELY UNSTABLE...AND EXPECT AN INCREASE IN STORMS MOST AREAS THROUGH THE REMAINDER OF THE AFTERNOON...AS SEVERAL WEAK BOUNDARIES EVIDENT IN KPUX RADAR DATA MAY CONVERGE ACROSS PUEBLO/EL PASO COUNTIES 21Z- 23Z...WHICH COULD FORCE SOME NEW CONVECTION. MESOSCALE MODELS...INCLUDING THE LATEST HRRR SUPPORT THE IDEA OF INCREASING TSRA OVER THE PLAINS THROUGH EARLY EVENING AS WELL. CONVECTION WILL GRADUALLY WANE BY MIDNIGHT...THOUGH WITH MODELS HINTING AT OVERNIGHT MCS ACROSS NRN NM...WILL KEEP SOME LOW POPS GOING DURING THE NIGHT...MAINLY ACROSS SOUTHERN ZONES. MESOSCALE DETAILS WILL LIKELY DRIVE CONVECTION ON SATURDAY...AS SOME SORT OF WEAKENING MCS WILL BE MOVING OUT OF NERN NM/TX PANH INTO THE SOUTHEAST PLAINS DURING THE MORNING. DEPENDING ON STRENGTH OF MCS...MUCH OF AREA ALONG AND EAST OF THE MOUNTAINS MAY SEE SOME FAIRLY HEALTHY SUBSIDENCE ON THE BACK SIDE OF THE SYSTEM...WHICH WOULD LIMIT TSRA CHANCES. STILL...WITH MODERATE INSTABILITY COVERING MOST OF THE AREA...TOUGH TO RULE OUT STORMS JUST ABOUT ANYWHERE DURING THE AFTERNOON. BEST PRECIP COVERAGE MAY END UP OVER THE SOUTHWEST MOUNTAINS...WHERE STRONG DYNAMIC LIFT FROM THE UPPER LOW COMES INTO PLAY DURING THE LATE AFTERNOON. SEVERE THREAT LOOKS LOW ONCE AGAIN...AS DEEPER INSTABILITY AND STRONGER WIND SHEAR REMAIN TO THE SOUTH OVER WRN TX. MAX TEMPS SHOULD STAY RELATIVELY UNCHANGED...WITH READINGS REMAINING BELOW SEASONAL AVERAGES. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 332 PM MDT FRI MAY 23 2014 SATURDAY NIGHT THROUGH TUESDAY...A VERY UNSETTLED PATTERN IN PLACE OVER THE HOLIDAY WEEKEND...AND THE GFS...NAM AND EC MODELS ALL SEEM TO AGREE ON THIS. THE UPPER LOW CURRENTLY OVER SOUTHWESTERN AZ IS EXPECTED TO SLOWLY MEANDER ALONG THE CO/NM STATE LINE SAT NIGHT THROUGH MON...BEFORE EXITING TO THE EAST ACROSS THE OK AND TX PANHANDLES ON TUE. A COUPLE OF THINGS TO NOTE WITH THIS SYSTEM. THE SLOW MOVEMENT AND THE EXPECTED PLACEMENT OF THE LOW MEANS THAT THERE IS THE POTENTIAL FOR SOME HEAVY RAINFALL IN PLACES. MODELS ALSO INDICATE A POSSIBLE DRY SLOT FOR SUNDAY ACROSS THE PLAINS. WHERE THE HEAVY RAINFALL OCCURS...AND WHERE AND WHEN THE DRY SLOT WILL HAPPEN...IS VERY DIFFICULT TO PREDICT AT THIS TIME. THEREFORE...BLANKETED MOSTLY CLOUDY TO OVERCAST SKIES FOR THE FORECAST AREA FOR MUCH OF THE WEEKEND...AND WENT WITH AT LEAST ISOLATED POPS FOR MUCH OF THE AREA AT ALL TIMES. MODELS INDICATE THE DRY SLOT WILL OCCUR SUNDAY OVER THE PLAINS...SO LESSENED SKY COVER AND LOWERED POPS THERE DURING THAT TIME FRAME. OTHERWISE...CONVECTION WILL OCCUR IN BANDS AND EXACT AMOUNTS AND PLACEMENT ARE IMPOSSIBLE AT THIS TIME. AS FOR TEMPS...SHOULD BE FAIRLY WARM WITH MAX TEMPS NEAR 80 F FOR THE PLAINS EACH DAY...THOUGH ONGOING MAX TEMP FOR TUE WILL MOST LIKELY HAVE TO BE COOLED. AREA BURN SCARS WILL NEED TO BE MONITORED CLOSELY EACH DAY OVER THE HOLIDAY WEEKEND. WEDNESDAY THROUGH FRIDAY...EXTENDED MODELS INDICATE THAT THE UPPER LOW WILL HAVE FINALLY MOVED EAST OF THE AREA AND OUT OF COLORADO BY TUE EVE...WITH RIDGING DEVELOPING ACROSS THE DESERT SW FOR THE SECOND HALF OF THE WEEK. THE GFS PAINTS A VERY WET PICTURE...WHILE THE EC IS LEANING TOWARDS A MORE PROBABLE SOLUTION OF DIURNAL MT CONVECTION AND PREDOMINANTLY DRY ELSEWHERE. THEREFORE...AMENDED THE EXTENDED PROCEDURE POP GRIDS TO SHOW ISOLATED TO LOW END SCATTERED POPS OVER THE MTS AND ADJACENT PLAINS EACH AFTN AND EVE...THEN DRY WITH CLEARING SKIES OVERNIGHT. SEASONABLE TEMPS ARE FORECAST...WITH MAX TEMPS IN THE 80S FOR THE PLAINS AND 70S FOR THE HIGH VALLEYS. MOORE && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 332 PM MDT FRI MAY 23 2014 WILL CARRY A VCTS MENTION ALL 3 TAF SITES FROM 21Z UNTIL 02Z- 04Z...AND UPDATE TAFS AS STORMS GET CLOSER TO THE TERMINALS. MAY SEE SOME INCREASING TSRA ACTIVITY KCOS AND KPUB 22Z-23Z AS SEVERAL OUTFLOW BOUNDARIES COLLIDE IN THE GENERAL AREA. SOME OF THE STRONGER STORMS MAY PRODUCE BRIEF MVFR CIGS/VIS...ALONG WITH SOME SMALL HAIL AND GUSTY WINDS. EXPECT ACTIVITY TO GRADUALLY DIMINISH TO A FEW SHOWERS LATE EVENING AND OVERNIGHT. EARLY MORNING STRATUS HAS BEEN RATHER PATCHY THE PAST COUPLE DAYS...SO WILL KEEP MENTION OUT OF TAFS FOR NOW...THOUGH THERE WILL STILL BE A THREAT FOR SOME MVFR CIGS AFTER SUNRISE SATURDAY...ESPECIALLY EAST OF I-25. LITTLE CHANGE IN THE PATTERN ON SATURDAY...WITH SCATTERED CONVECTION MOST AREAS ONCE AGAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...PETERSEN
Hazardous weather outlook, May 23, 11:43 AM MDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1143 AM MDT FRI MAY 23 2014 COZ058>089-093>099-241700- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1143 AM MDT FRI MAY 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER MUCH OF SOUTHERN COLORADO THIS AFTERNOON...CONTINUING INTO THE EARLY EVENING. THE PRIMARY THREATS WITH THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...HAIL GENERALLY UNDER 1 INCH IN DIAMETER AND LOCALLY GUSTY WINDS AROUND 50 MPH. ALSO...HAZARDOUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ANY THUNDERSTORMS THAT DEVELOP TODAY AND TONIGHT. IF STORMS MOVE OVER ANY BURN SCARS...INCLUDING THE WALDO CANYON AND BLACK FOREST SCARS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING CHANCES FOR THUNDERSTORMS SATURDAY THROUGH MONDAY. THE BEST CHANCES FOR STORMS WILL BE OVER AND NEAR THE MOUNTAINS. THE MAIN THUNDERSTORM THREATS WILL BE LIGHTNING AND WIND GUSTS TO 45 MPH...HOWEVER SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES...AND DAMAGING WIND GUSTS. SLOW MOVING THUNDERSTORMS WILL ALSO BRING THE THREAT OF LOCALLY HEAVY RAIN SATURDAY THROUGH MONDAY. IF THESE SLOW STORMS DEVELOP OR MOVE OVER AREA BURN SCARS...FLASH FLOODING COULD BE A THREAT. LIGHT ACCUMULATIONS OF SNOW WILL ALSO BE POSSIBLE OVER THE MOUNTAIN AREAS...GENERALLY ABOVE 11000 FEET. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY...MAINLY OVER AND NEAR THE HIGHER TERRAIN. LIGHTNING AND WINDS GUSTS TO 45 MPH WILL BE THE MAIN THUNDERSTORM THREATS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS SOUTH CENTRAL AND SOUTHEASTERN COLORADO. 10/27
In the hours before
Special weather statement, May 23, 12:08 PM MDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1208 PM MDT FRI MAY 23 2014 COZ081-084-085-231830- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT CO- 1208 PM MDT FRI MAY 23 2014 ...SPECIAL WEATHER STATEMENT... AT 1205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A WEAK THUNDERSTORM OVER CASCADE MOVING NORTHEAST AT 45 MPH. THIS WEAK THUNDERSTORM WILL MOVE OVER THE WALDO CANYON BURN SCAR IN THE NEXT 30 MINUTES. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING. LAT...LON 3884 10493 3897 10502 3901 10492 3892 10483 TIME...MOT...LOC 1805Z 230DEG 39KT 3890 10497 PGW
Special weather statement, May 23, 2:32 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT FRI MAY 23 2014 COZ086-232100- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 232 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL 300 PM MDT... AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES WEST OF PUEBLO RESERVOIR...OR 14 MILES WEST OF PUEBLO...MOVING NORTHEAST AT 10 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... PUEBLO RESERVOIR AROUND 300 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF ON OR NEAR THE PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3817 10488 3828 10493 3842 10466 3817 10461 TIME...MOT...LOC 2031Z 245DEG 9KT 3823 10488 MOORE
Special weather statement, May 23, 3:28 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 328 PM MDT FRI MAY 23 2014 COZ078>080-232215- WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO- WET MOUNTAINS BETWEEN 6300 AND 10000FT CO- 328 PM MDT FRI MAY 23 2014 ...SPECIAL WEATHER STATEMENT... AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTHEAST OF CRESTONE PEAK...OR 38 MILES WEST OF PUEBLO...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN CUSTER COUNTY...INCLUDING THE FOLLOWING LOCATIONS...ROSITA AND SILVER CLIFF. LAT...LON 3803 10520 3803 10538 3825 10540 3825 10514 TIME...MOT...LOC 2127Z 181DEG 18KT 3808 10529 MOORE
Special weather statement, May 23, 3:38 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT FRI MAY 23 2014 COZ086-232215- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 338 PM MDT FRI MAY 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO COUNTY UNTIL 415 PM MDT... AT 338 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 16 MILES SOUTHWEST OF PUEBLO...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SOUTHWESTERN PUEBLO...PUEBLO RESERVOIR AND PUEBLO WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF ON OR NEAR THE PUEBLO RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. && LAT...LON 3804 10483 3820 10496 3838 10474 3816 10453 TIME...MOT...LOC 2138Z 233DEG 10KT 3816 10490 ETP
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:54 PM MDT | Special Weather Statement | PUB | El Paso | 21 min |
| May 23, 12:08 PM MDT | Special Weather Statement | PUB | Teller | 22 min |
| May 23, 1:07 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 53 min |
| May 23, 2:32 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| May 23, 3:28 PM MDT | Special Weather Statement | PUB | Custer | 47 min |
| May 23, 3:38 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| May 23, 4:27 PM MDT | Special Weather Statement | PUB | Teller | 63 min |
| May 23, 4:32 PM MDT | Special Weather Statement | PUB | Las Animas | 43 min |
| May 23, 4:52 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| May 23, 5:15 PM MDT | Special Weather Statement | PUB | Las Animas | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.